High Blood Pressure / Hypertension Community
Change in BP medication
About This Community:

High Blood Pressure (Hypertension) is a reading of 140 (systolic) over 90 (diastolic), or higher and can often lead to heart disease and can often be made worse by high-salt diets. Discuss topics including good low-salt diets, heart disease and treatments.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Change in BP medication

About 6 weeks ago I changed from Diovan to Losartan due to high cost. Everything was ok, except for slight dizziness, until a week ago when I started to feel very dizzy, with high HR. My BP was 193/98. I saw the cardio NP who increased me to 1 1/2 tabs instead of just 1.  A couple of days later my BP was 204/103. I saw the cardio himself who then put me on Atacand 16 mg.  I also got bloodwork done and went on a 24 hr monitor. No results yet---Since then the BP has ranged from 105/65 to 181/94. I am also having off and on vertigo. No dizziness, but feel unsteady on my feet.  Can the vertigo cause the high BP or vice versa? I am so nervous when I take the BP that I can't even look at the machine when the cuff is inflating.  I am sure my anxiety is not helping. I am so afraid of getting a stroke because I am on Warfarin due to off and on afibs. My internist does not like my being on a blood thinner and says it is dangerous if I have bleeding in the brain (due to a stroke) My cardio says I def. need the blood thinner. What could be causing the vertigo if it is not the BP. And what is causing the BP spikes. Is it just the change in medication. I a former marathon runner, now a jogger, but am afraid to jog since I know BP goes up during exercise. So I can't relieve the stress I'm feeling by jogging. It's a catch 22 situation and am at a loss to know what to do. Maybe I need an anti-anxiety pill, but am afraid of getting dependent. Any suggestions, or advice?
159619_tn?1318997813
Those are some huge swings in BP and certainly could be explained by anxiety. You may indeed want to ask about something for your anxiety but watch the dosage as you said, you don't want to get addicted. I know many people that have been on these drugs for years that have not been addicted, but everyone is different.

Concerning your BP, you may want to try another drug. Ask about another ARB as they have the fewest side effects.

Good luck.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
5265383_tn?1380059282
Blank
aspentoo My ms neuro is incommunicado. Comment
21 hrs ago
1236893_tn?1408490528
Blank
Eating High-Fat Dairy Lowers Type 2...
Sep 29 by gymdandee
1236893_tn?1408490528
Blank
gymdandee commented on Foam Rolling
Sep 28
High Blood Pressure / Hypertension Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Healthy Living Answerers
1236893_tn?1408490528
Blank
gymdandee
NJ
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
4874714_tn?1365391031
Blank
Saylor23
Barbourville, KY